Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Goldie's theorem for alternative rings


Authors: H. Essannouni and A. Kaidi
Journal: Proc. Amer. Math. Soc. 121 (1994), 39-45
MSC: Primary 17D05
DOI: https://doi.org/10.1090/S0002-9939-1994-1181162-5
MathSciNet review: 1181162
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is known that the socle of a semiprime Goldie ring is generated by a central idempotent and that a prime Goldie ring with a nonzero socle is a simple artinian ring. We prove the extension of these results to alternative rings. We also give an analogue of Goldie's theorem for alternative rings. A Goldie-like theorem was obtained earlier by the authors for noetherian alternative rings by a quite different method.


References [Enhancements On Off] (What's this?)

  • [1] R. H. Bruk and E. Kleinfeld, The structure of alternative division rings, Proc. Amer. Math. Soc. 2 (1951), 878-980. MR 0045099 (13:526e)
  • [2] A. W. Chatters and C. R. Hajarnavis, Rings with chain conditions, Pitman, Boston, 1980. MR 590045 (82k:16020)
  • [3] H. Essannouni and A. Kaidi, Semiprime alternative rings with a.c.c., Lecture Notes in Math., vol. 1328, Springer-Verlag, Berlin and New York, 1988, pp. 82-93. MR 959747 (89h:17044)
  • [4] M. Slater, Ideals in semiprime alternative rings, J. Algebra 8 (1968), 60-76. MR 0233862 (38:2183)
  • [5] -, Alternative rings with D.C.C. I, J. Algebra 11 (1969), 102-110. MR 0233863 (38:2184)
  • [6] -, The socle of an alternative ring, J. Algebra 14 (1970), 443-463. MR 0260817 (41:5438)
  • [7] K. A. Zhevlakov, A. M. Slin'ko, I. P. Shestakov, and A. I. Shirshov, Rings that are nearly associative, Academic Press, New York, 1982. MR 668355 (83i:17001)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 17D05

Retrieve articles in all journals with MSC: 17D05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1181162-5
Keywords: Nonassociative ring, alternative ring, nucleus, center, socle, Goldie ring, semiprime alternative ring, prime alternative ring, essential right ideal, regular element
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society